MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 806455
Medical Device Problem Codes Mechanical Problem (1384); Failure to Calibrate (2440)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the occluder head would not calibrate and was stuck in the occluding position.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.Per clinical review: the end user reported that while attempting to calibrate the venous occluder, it would not calibrate and would get stuck in the occluded position.This occurred during cpb, but it did not cause a case delay.Subsequently, surgery was completed successfully without use of the occluder.As result, there was no injury/blood loss.
 
Additional Manufacturer Narrative
The field service representative (fsr) could not duplicate the reported complaint.The fsr found that the end user had been using 1/2 inch tubing instead of 3/8 inch tubing in the occluder, causing the tube to still be slightly occluded even when fully open.Verification/release testing was performed and confirmed that the occluder was working properly.The unit operated to the manufacturer's specfications.
 
Additional Manufacturer Narrative
Updated block: h6 the reported complaint was confirmed.The field service representative (fsr) informed the end user about the appropriate sized tubing to be used with the occluder.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key15320731
Report Number1828100-2022-00315
Device Sequence Number12138744
Product Code DTQ
UDI-Device Identifier00886799000878
UDI-Public(01)00886799000878(11)210807
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number806455
Device Catalogue Number806455
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown